Alert archive / Kansas / Special Weather Statements in 2012
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Sep 4, 2012, 7:13 PM CDT for Lincoln County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 4, 2012, 7:13 PM CDT (00:13 UTC)
- Expired
- Sep 4, 2012, 7:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Wichita, KS
County Lincoln County, KS
The radar
The Grand Island radar (KUEX), 149 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 208 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 2755 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
870 WWUS83 KICT 050013 SPSICT SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 713 PM CDT TUE SEP 4 2012 KSZ033-048-050045- ELLSWORTH-LINCOLN- 713 PM CDT TUE SEP 4 2012 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR ELLSWORTH AND LINCOLN COUNTIES... AT 710 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR SYLVAN GROVE...OR 10 MILES WEST OF LINCOLN...AND MOVING EAST AT 25 MPH. WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. && LAT...LON 3885 9806 3885 9848 3921 9848 3922 9795 TIME...MOT...LOC 0014Z 278DEG 23KT 3902 9829 $$ LAUGEMAN
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Sep 4, 6:32 PM CDT, 41 minutes earlier.
Area forecast discussion, Sep 4, 6:32 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 632 PM CDT TUE SEP 4 2012 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN AVIATION CONCERN WILL BE CONVECTION THROUGH THE NEXT 6 HOURS. STORMS HAVE MIGRATED OUT OF NW KS AND ARE NOW STARTING TO IMPACT CENTRAL PORTIONS OF THE STATE. SOME OF THESE STORMS HAVE BEEN STRONG TO SEVERE WITH GUSTS IN THE 50-60 MPH RANGE REPORTED. THIS CLUSTER OF STORMS WILL IMPACT KRSL AS WE SPEAK AND THEN TRACK EAST AND AFFECT KSLN AROUND 01Z. AFTER THIS CLUSTER OF STORMS PASSES THROUGH THIS EVENING...ATTENTION WILL TURN TO A COLD FRONT TO FINALLY SWEEP THROUGH. THIS FRONT IS EXPECTED TO PASS THROUGH KRSL AROUND 13Z AND KICT AROUND 17Z. THE MAIN AFFECT THIS FRONT WILL HAVE ON AVIATION WILL BE TO FLIP WINDS AROUND TO THE NORTH AND INCREASE SPEEDS WITH SOME GUSTS TO 30 MPH LIKELY. LAWSON && .PREV DISCUSSION... /ISSUED 237 PM CDT TUE SEP 4 2012/ DISCUSSION... TONIGHT: CURRENT SHOWER/THUNDERSTORM ACTIVITY OVER SOUTHERN KS IS CONTINUING TO DECAY. THIS ACTIVITY DEVELOPED ALONG A WEAK CONFLUENCE ZONE ALONG AN AXIS OF HIGHER PRECIPITABLE WATERS...AIDED BY FAVORABLE LOCATION OF JET STREAK ANCHORED OVER NORTHERN KS. FOR THE EVENING AND OVERNIGHT...THINKING SCATTERED SHOWER/THUNDERSTORM ACTIVITY WILL REMAIN POSSIBLE ACROSS MAINLY SOUTHERN KS...IN RESPONSE TO WEAK MID/UPPER ENERGY CURRENTLY APPROACHING FROM SOUTHEAST COLORADO...IN ADDITION TO THE PERSISTENT JET ENERGY OVER NORTHERN KS. ADDITIONALLY...THUNDERSTORM ACTIVITY CURRENTLY DEVELOPING OVER NORTHWEST KANSAS ALONG LEE TROUGH COULD HOLD TOGETHER THROUGH THE EVENING DUE TO STRENGTHENING LOW-LEVEL JET AND AFFECT CENTRAL KS THIS EVENING/OVERNIGHT. ALL-IN-ALL...NOT ANTICIPATING SEVERE WEATHER DUE TO LACK OF INSTABILITY...ALTHOUGH INVERTED-V SOUNDING PROFILES MAY PROMOTE GUSTY WINDS WITH ANY ACTIVITY THAT CAN GET INTO CENTRAL KS THIS EVENING. DUE TO CLOUDS/RAIN...CANCELLED HEAT ADVISORY TODAY OVER A GOOD CHUNK OF SOUTHERN KS...ALTHOUGH WILL HOLD ONTO IT OVER FAR SOUTHEAST KS UNTIL 8 PM. -KLEINSASSER WEDNESDAY-WEDNESDAY NIGHT: STRONG SHORTWAVE TROUGH WILL SWEEP ACROSS THE NORTHERN PLAINS AND UPPER MISSISSIPPI VALLEY...WHICH WILL RESULT IN A COLD FRONT PUSHING SOUTHWARD ACROSS OUR FORECAST AREA DURING WEDNESDAY. THE BOUNDARY LOOKS TO STALL FROM OKLAHOMA INTO THE TX/OK PANHANDLES LATE WEDNESDAY NIGHT AHEAD OF THE NEXT UPPER TROUGH PUSHING SOUTHEAST OUT OF SOUTHWESTERN CANADA. WILL MAINTAIN SOME LOW PROBABILITIES (20-30%) OF THUNDERSTORMS AHEAD OF THIS FRONT WEDNESDAY IN SOUTH CENTRAL/SOUTHEAST KS. VERY MODEST CHANCE OF STORMS WEDNESDAY NIGHT IN OUR SOUTHWESTERN COUNTIES...WITH POSSIBLE MOISTURE/INSTABILITY RETURN NORTH OF STALLED FRONT. COOLER AIR EXPECTED IN CENTRAL KS BEHIND FRONT WEDNESDAY...WHILE THE HEAT CONTINUES IN THE SOUTHEAST. PROJECTED APPARENT TEMPERATURES LOOK TO APPROACH BUT NOT REACH HEAT ADVISORY CRITERIA AT THIS TIME. THURSDAY-FRIDAY NIGHT: A GRADUALLY STRENGTHENING MID-UPPER TROUGH WILL MOVE FROM THE NORTHERN ROCKIES...ACROSS THE NORTHERN/CENTRAL PLAINS DURING THE PERIOD. TEMPERATURES LOOK NEAR NORMAL THURSDAY WITH WEAK SOUTHERLY FLOW AHEAD OF A STRONG COLD FRONT. THE FRONT WILL PUSH QUICKLY THROUGH OUR FORECAST AREA FRIDAY WITH SIGNIFICANTLY COOLER AIR INFILTRATING THE AREA BEHIND IT. MOISTURE/INSTABILITY ARE EXPECTED TO RETURN AHEAD OF THE FRONT WITH STRONG UPPER LEVEL SUPPORT ARRIVING BY FRIDAY. THIS WILL RESULT IN A DECENT CHANCE (40-70%) OF THUNDERSTORMS THURSDAY NIGHT INTO FRIDAY. SATURDAY-TUESDAY: SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION SATURDAY INTO SUNDAY...WITH CLEAR SKIES AND COOLER THAN NORMAL TEMPERATURES. THIS SHOULD MAKE FOR A GREAT WEEKEND FOR THOSE WITH OUTDOOR PLANS. SOUTHERLY FLOW WILL RETURN MONDAY INTO TUESDAY WITH LEE TROUGHING BECOMING ESTABLISHED. STILL EXPECT MOSTLY CLEAR SKIES WITH TEMPERATURES REBOUNDING TO AROUND SEASONAL AVERAGES. -JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 73 93 66 89 / 30 20 20 20 HUTCHINSON 70 90 63 87 / 40 20 20 20 NEWTON 71 91 63 87 / 30 20 20 20 ELDORADO 72 93 66 88 / 30 20 20 20 WINFIELD-KWLD 74 96 70 92 / 30 30 20 20 RUSSELL 67 87 59 86 / 40 10 10 40 GREAT BEND 67 88 61 86 / 40 10 20 30 SALINA 69 89 60 87 / 30 10 10 20 MCPHERSON 70 90 62 87 / 40 10 10 20 COFFEYVILLE 74 98 69 93 / 30 30 20 10 CHANUTE 72 96 65 89 / 30 30 20 10 IOLA 72 94 64 89 / 30 20 10 10 PARSONS-KPPF 73 97 67 91 / 30 30 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ095-096-098>100. &&
Hazardous weather outlook, Sep 4, 6:41 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 641 PM CDT TUE SEP 4 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-052000- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 641 PM CDT TUE SEP 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT HEAT INDICES AROUND 105 DEGREES WILL AFFECT FAR SOUTHEASTERN KANSAS INTO THE EARLY EVENING HOURS. PLEASE REFER TO THE HEAT ADVISORY FOR FURTHER DETAILS. STORMS WILL AFFECT MAINLY CENTRAL KANSAS THIS EVENING. A FEW OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING WINDS IN THE 50 TO 60 MPH RANGE AND SOME SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT INDICES OF 100 TO 104 ARE EXPECTED WEDNESDAY AFTERNOON IN FAR SOUTHEASTERN KANSAS NEAR THE OKLAHOMA BORDER. THUNDERSTORMS WILL BE POSSIBLE FROM WEDNESDAY THROUGH FRIDAY EVENING...WITH THE BEST CHANCES OCCURRING THURSDAY NIGHT AND FRIDAY. WHILE THE CHANCES THAT THE THUNDERSTORMS WILL REACH SEVERITY ARE LOW...A FEW STORMS MAY PRODUCE SMALL HAIL AND WIND GUSTS TO 50 MPH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Special weather statement, Sep 4, 6:04 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 604 PM CDT TUE SEP 4 2012 KSZ032-042330- RUSSELL- 604 PM CDT TUE SEP 4 2012 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR RUSSELL COUNTY... AT 559 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF NATOMA...OR 20 MILES NORTHWEST OF RUSSELL...AND MOVING EAST AT 30 MPH. WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. && LAT...LON 3913 9903 3913 9848 3870 9849 3870 9903 TIME...MOT...LOC 2304Z 271DEG 27KT 3906 9910 LAUGEMAN
Local storm report, Sep 4, 6:40 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
640 PM CDT TUE SEP 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM TSTM WND DMG PARADISE 39.11N 98.92W
09/04/2012 RUSSELL KS LAW ENFORCEMENT
SHINGLES WERE BLOWN OFF OF THE ROOF OF A HOME.
&&
JMCLocal storm report, Sep 4, 6:44 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
644 PM CDT TUE SEP 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TSTM WND GST RUSSELL 38.89N 98.85W
09/04/2012 M68 MPH RUSSELL KS ASOS
&&
JMCLocal storm report, Sep 4, 6:46 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
646 PM CDT TUE SEP 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TSTM WND DMG RUSSELL 38.89N 98.85W
09/04/2012 RUSSELL KS TRAINED SPOTTER
LARGE TREE LIMBS WERE DOWNED IN RUSSELL.
&&
JMCLocal storm report, Sep 4, 6:57 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
657 PM CDT TUE SEP 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM TSTM WND GST RUSSELL 38.89N 98.85W
09/04/2012 M68 MPH RUSSELL KS ASOS
SEVERE WIND GUSTS UP TO 68 MPH OCCURRED FOR PAST 8
MINUTES.
&&
JMCSpecial weather statement, Sep 4, 7:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 713 PM CDT TUE SEP 4 2012 KSZ033-048-050045- ELLSWORTH-LINCOLN- 713 PM CDT TUE SEP 4 2012 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR ELLSWORTH AND LINCOLN COUNTIES... AT 710 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR SYLVAN GROVE...OR 10 MILES WEST OF LINCOLN...AND MOVING EAST AT 25 MPH. WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. && LAT...LON 3885 9806 3885 9848 3921 9848 3922 9795 TIME...MOT...LOC 0014Z 278DEG 23KT 3902 9829 LAUGEMAN
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 7:24 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Ellsworth | 26 min |
| Sep 4, 11:14 PM CDT | Special Weather Statement | ICT | Butler, Harvey, Kingman, Sedgwick | 31 min |
| Sep 5, 12:25 AM CDT | Special Weather Statement | ICT | Cowley | 50 min |
Nearby
Special Weather Statements in Kansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.